Jump to content

Photo

My Acne Started To Clear Up. New Tablets. Got Worse. Please Read!

acn lymecycline tetrasyl differin erythromycine moderate depression esteem

6 replies to this topic

#1 G1W2

G1W2

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Not Telling
  • Joined: 11-April 12

Posted 11 April 2012 - 04:04 PM

Hello everyone, this is my first post!Posted Image

Well, I'm 18 and I've been suffering with acne since I was 11. Only when I was 13, did I go to the docs to do something about it, which I now regret not doing earlier. Anyway, cut a long story short...

I've been on numerous tablets and gels/creams since I was 13, and until around February 2012, they were slowly clearing up and I was only getting a new spot about twice a month and my face looked pretty clear (sort of).

Anyway, in February - I went to the docs to ask if there were any tablets that would speed up the process a little as I suggested the other tablets may have stopped working as my body may have become resistant to them. Anyway, he put me on these tablets called erythromycin, 4 times a day - along with differin (which I've been on for a while). However, these tablets were okay for the first two days, but then they really started to bring acne out terribly on my:
  • Forehead
  • Around my nose
  • On the top of my mouth
  • Cheeks
  • Chin
Anyway I thought it would clear up in a week, but no - a Month later I became depressed thinking my 4 years hard work had come undone in a matter of days. So I went back to the doc last Month and put me back (yes I was previously on them) on Lymecycline once a day, however these tablets don't seem to be reversing the destruction caused by erythromycine one month later.

Sorry for the long story. But my main questions are:
  • Anyone use differin / erythromycine / limecycline - what where your experiences?
  • Did any of them work?
  • Did any of them bring them out worse?
  • And finally: if you have (or haven't) used the treatments I listed here, how long do you reckon it will take for my acne to start clearing up once again?
I know there are people who have acne terrible - and I feel sorry for everyone who has acne at any extent - even with my moderate / mild case I still get comments thrown at me by all sorts of people and it really crushes my self esteem.

I think that's everything :)
Can't wait to hear your replies! Posted Image

#2 DaftFrost

DaftFrost

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 595
    Likes: 63
About Me
  • Joined: 27-January 12

Posted 11 April 2012 - 04:26 PM

Antibiotics generally kill the good bacterias in your gut that helps you to digest food and let your body absorb the nutrients. Antibiotics try to kill the bacteria, infact its oiliness which is why theres bacteria in the first place.

You could either go on a really strict diet where you only eat fruits and vegetables and nothing else for about 2 weeks, or you could get yourself accutane which makes you produce much less oil so theres no acne. Accutane ofcoruse, has a lot of sideeffects.

#3 Avenger

Avenger

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 351
    Likes: 31
About Me
  • Joined: 08-March 11

Posted 11 April 2012 - 07:11 PM

Hi, welcome to the forum!

Differin is a topical retinoid. Retinoids work by rapidly exfoliating skin cells on the surface and promoting the growth of new, healthier skin cells from deep within the epidermis. In non scientific terms, Retinoids clear out all the gunk in the skin and bring it all to the surface. This is why it's not uncommon for the skin to get worse before it gets better. This is also known as "purging" or an "initial breakout".

You should begin to see your skin improving within 3-6 weeks of treatment on a topical Retinoid, and about 3 months to see full results. It's a long time to wait, but your skin will benefit in the long run. You have to be patient and give the medication time to work!

Erythromycin can potentially help with the purging or initial breakout phase, but it won't completely eliminate it. Your doctor may have put you on antibiotics to help with this.

Using a topical acne treatment with an antibiotic will provide great results as opposed to using either one or the other.

I hope this helps, and best of luck with your treatment!

#4 ClearDreaming

ClearDreaming

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 364
    Likes: 49
About Me
  • Gender:Female
  • Joined: 11-March 12

Posted 11 April 2012 - 07:12 PM

Hi,

I am currently on erythromycin, but have never been on the other antibiotic you mentioned. I've not noticed any difference in my skin (I've been on it about 3 months, but the first two I was also messing with BC which made my skin worse) but my skin seems pretty resistant to everything. I was also given differin, again, no difference.

My Dr did say to me though that mycin, and cyline antibiotics are from different families and some people only respond to one, it might be worth going back and asking if you could try a different antibiotic, but back in the cycline family as you've had success with these before.

#5 G1W2

G1W2

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Not Telling
  • Joined: 11-April 12

Posted 12 April 2012 - 07:43 AM

Hi everyone, thanks for your replies!

When I said I was previously on Tetrasyl Lymecylcine (around 6 months ago, last tablet was taken) it didn't stop my acne (I had the odd one, now and then) but it didn't make me break out as much as the tablets before my second go at Lymecycline.

Just though I'd clarify that :)

I'll give you a run down of the tablets in the last year or so (there have been more, but this is all I can remember!):
  • Jan '11 (possibly) - Oct '11: Tetrasyl Lymecycline (once a day) - didn't stop acne, but only had around 3 new spots a Month.
  • Oct '11 - Feb '12: Erythromycin (4 times a day, but only managed once) - again, didn't stop acne, but definitely did help some sort of improvement.
  • Feb '12 - Mar '12: Erythoped A (again, 4 a day, but actually managed the 4 this time) - these are the ones that I feel brought my acne out uncontrollably, please ignore my first post. These are the ones that I had the trouble with!
  • Mar '12 - Current: Tetrasyl Lymecycline (once a day) - back on Lymecycline, however it doesn't seem to be preventing outbreaks, I'm still getting spots everywhere.
I've also noticed that since the Erythoped A tablets, I've broke out terribly with loads of little tiny spots (not pus-filled or anything, however - some lumps) on my forehead. This is somewhere where I have not had acne for quite a while. Do these spots actually sound like acne??

So anyway, a new question: what are your experiences with Erythroped A tablets? Ddi they make you bad? Were they good? And also, is it true that they are not really meant for just acne alone and that they are used to treat coughs, etc. Where are Lymecline is purely acne-based??

Thanks :)

#6 G1W2

G1W2

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Not Telling
  • Joined: 11-April 12

Posted 14 April 2012 - 10:05 AM

Hey guys, anyone had experiences with above stuff?

#7 Avenger

Avenger

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 351
    Likes: 31
About Me
  • Joined: 08-March 11

Posted 14 April 2012 - 12:02 PM

Hey guys, anyone had experiences with above stuff?


I was on Lymecycline for 1 month which took away a lot of the inflammation, but didn't completely clear me. This was back in November last year.

I'm now on my second month of Erythromycin, taking 4 tablets a day and again, most of the inflammation has been taken care of but I still get acne. Erythromycin worked really quickly for me, I noticed results after only a few days to a week of using it. I broke out terribly on my chin before I started the course and I haven't had a spot there since I began the course.

I was prescribed Retin-A a couple weeks ago, but I don't plan on using this until after my Roaccutane course for maintenance.

I haven't heard of Erythroped being used to treat acne, Cycline' and Mycin's seem to be the popular option, but I did a search around google, and quite a few people said their acne began to improve within a month of the treatment. It's a broad spectrum antibiotic and kills various bacteria, which is possibly why it takes a while to kick in on the acne front.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users